Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

HIgh BP. Have sharp chest pains. Is it indigestion? Medicines not helping. Get the hear checked?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
I have high blood pressure ( found out 4 months ago) and am on medication for it. Almost on a daily basis I get chest pains but my doctor seems to think it is indigestion. I am taking medication for that but the pains still persist. The pain is usually sharp and either on the left or right upper chest. It comes and goes and usually last for about 30 mins to an hour. Should I ask my doctor to check my heart out?
Posted Tue, 22 May 2012 in Heart Attack
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello and thanks for the query.
Although your chest pains could be due to indigestion but still cardiac involvement must be ruled out.
It is always better to be safe rather than feeling sorry later on.
You must consult a cardiologist and get an EKG and TMT done which will tell the truth.
You can ask your doctor for an appointment with a cardiologist.
You must also get your blood sugar and lipid profile done.
I hope to have answered your query however you can revert to me for any further query
Thanks and best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor